Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2016, 5:48 PM CDT for Vanderburgh County, Warrick County, Indiana; Henderson County, Kentucky. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 26, 2016, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Vanderburgh County, IN, Warrick County, IN, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:50 PM CDT | NON-TSTM WND DMG | Evansville, IN | 7 POWER POLES SNAPPED. 2 STEEL POLES BENT. OTHER DAMAGE TO STRUCTURES FROM FALLEN TREES AND POWER LINES. TIME ESTIMATED. DAMAGE CONCENTRATED ON DIAMOND AND FAIRES AVE. |
| Apr 26, 5:54 PM CDT | NON-TSTM WND DMG | Evansville, IN | 60-70 MPH WINDS REPORTED IN ANGEL MOUNDS WITH LARGE LIMBS DOWN |
| Apr 26, 5:55 PM CDT | NON-TSTM WND DMG | Evansville, IN | TREE DOWN |
| Apr 26, 6:02 PM CDT | TSTM WND GST 60 | 3 Wnw Newburgh, IN | FROM SPOTTER NETWORK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WUUS53 KPAH 262248
SVRPAH
INC163-173-KYC101-262330-
/O.NEW.KPAH.SV.W.0028.160426T2248Z-160426T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA...
WARRICK COUNTY IN SOUTHWESTERN INDIANA...
NORTH CENTRAL HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 630 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVANSVILLE...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EVANSVILLE...BOONVILLE...NEWBURGH...CHANDLER...MELODY HILL...DARMSTADT...
FOLSOMVILLE...KASSON AND TENNYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3812 8707 3806 8710 3805 8709 3805 8712
3806 8715 3803 8715 3803 8716 3802 8715
3801 8718 3800 8718 3796 8723 3790 8762
3807 8768 3823 8710 3823 8707 3820 8707
3820 8702 3812 8702
TIME...MOT...LOC 2248Z 254DEG 39KT 3801 8755
HAIL...1.00IN
WIND...60MPH
$$
DB1 follow-up statement
479
WWUS53 KPAH 262322
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT TUE APR 26 2016
INC163-KYC101-262331-
/O.CAN.KPAH.SV.W.0028.000000T0000Z-160426T2330Z/
VANDERBURGH IN-HENDERSON KY-
622 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VANDERBURGH AND NORTH
CENTRAL HENDERSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN INDIANA.
LAT...LON 3812 8707 3806 8710 3805 8709 3805 8712
3806 8715 3803 8715 3803 8716 3802 8715
3801 8718 3800 8718 3796 8723 3794 8733
3817 8730 3823 8710 3823 8707 3820 8707
3820 8702 3812 8702
TIME...MOT...LOC 2321Z 252DEG 37KT 3812 8709
$$
INC173-262330-
/O.CON.KPAH.SV.W.0028.000000T0000Z-160426T2330Z/
WARRICK IN-
622 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL WARRICK COUNTY...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOLSOMVILLE...OR
11 MILES NORTHEAST OF BOONVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...FOLSOMVILLE AND TENNYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3812 8707 3806 8710 3805 8709 3805 8712
3806 8715 3803 8715 3803 8716 3802 8715
3801 8718 3800 8718 3796 8723 3794 8733
3817 8730 3823 8710 3823 8707 3820 8707
3820 8702 3812 8702
TIME...MOT...LOC 2321Z 252DEG 37KT 3812 8709
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:41 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 2:41 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 241 PM CDT TUE APR 26 2016 .SHORT TERM...(Tonight through Thursday night) Issued at 241 PM CDT Tue Apr 26 2016 Isolated to scattered showers have started to develop across our northern counties in the warm unstable air south of a warm front. Thunderstorm complex in east central Missouri will continue to move east southeast, reaching our northwest counties around 20z, and sliding across our northern counties through 00z. Models indicate the warm front will continue to meander near the Interstate 64 corridor into tonight. Locations near the front will be the better focus for showers and storms, though isolated to scattered showers and storms will be possible area wide through the overnight. By late tonight, the eastward progression of a cold front will bring a surge of moisture/showers and thunderstorms into our western counties. The approach and passage of the cold front will keep widespread showers and storms across our entire region through the day Wednesday and into Wednesday evening. Showers and storms will taper off from west to east late Wednesday night into Thursday. Models show the cold front east of our area by midday Thursday, so just a few showers and storms may linger in our far eastern counties mainly early in the day. South winds across the region will keep us unseasonably warm tonight into Wednesday night. Low temperatures tonight will be in the lower to middle 60s, and just couple of degrees cooler for Wednesday night in the upper 50s to lower 60s. Highs on Wednesday will be in the upper 70s to around 80 degrees. A weak upper level ridge will briefly build into our region late Thursday into Thursday night. This will help give a brief break in our stormy weather pattern. Temperatures will remain warm on Thursday with highs in the upper 70s to around 80 degrees, but winds will shift to the northwest by Thursday night. This will drop lows back into the middle to upper 50s, which is actually still above seasonal normals. .LONG TERM...(Friday through Tuesday) Issued at 241 PM CDT Tue Apr 26 2016 The forecast for the long term period continues to indicate a rather wet period. Average confidence in the first half of the long term period, then below average in the second half due to greater model differences. A closed H5 low moving northeast out of the four corners region on Friday will induce a surface low over the panhandle of Texas on a frontal boundary extending from the low to the south of our area. This will generate an overrunning rain event that is forecast to push showers and thunderstorms into our far western counties by Friday afternoon. As the system slowly approaches, precipitation chances continue to ramp up Friday into Friday night, with the highest chances area wide being Saturday and Saturday night with the passage of the system. In its wake, precipitation chances are expected to taper off from the west but will linger from Sunday into Monday due to the presence of upstream upper level energy and decent moisture. Monday night into Tuesday the latest GFS and ECMWF deterministic models are showing weak H5 ridging, little to no deep layer moisture, and high pressure at the surface, therefore no QPF forecast. However the Superblend and GEFS ensembles thinks there's a chance for showers, albeit small, in those periods so will keep pops low. Temperatures remain at or above normal through the period. && .AVIATION... Issued at 1246 PM CDT Tue Apr 26 2016 MVFR conditions will prevail through much of the TAF period. VFR conditions will continue for the next hour or two until a broad area of showers and thunderstorms passes through the Quad State area this afternoon and evening, causing sharp ceiling and visibility changes and gusty winds. After convection and showers move out this evening, MVFR cigs and south winds AOB 7 kts will prevail until near sunrise. While some uncertainty exists regarding tomorrow's forecast, at this time it is likely that another wave of convection will pass through in the morning hours. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JP AVIATION...BP2
Hazardous weather outlook, Apr 26, 3:12 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE APR 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 312 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. ...SEVERE THUNDERSTORM WATCH #106 IN EFFECT UNTIL 7 PM FOR PARTS OF SOUTHWEST IL AND SOUTHEAST MO... ...SEVERE THUNDERSTORM WATCH #110 IN EFFECT UNTIL 10 PM FOR SCOTT COUNTY MO...AND PARTS OF SOUTHERN IL AND WESTERN KY...AND ALL OF SOUTHWEST IN... .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS GENERALLY NORTH OF A LINE FROM POPLAR BLUFF MO TO SIKESTON MO TO PADUCAH KY TO GREENVILLE KY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT BECOME SEVERE. SEE SEVERE THUNDERSTORM WATCHES 106 AND 110 FOR ADDITIONAL DETAILS. OTHERWISE...SMALL THUNDERSTORM CHANCES EXIST OVERNIGHT WITH THE PRIMARY ASSOCIATED HAZARDS BEING LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT INCLUDE A SLIGHT RISK OF SEVERE STORMS FOR DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO A POSSIBILITY WITH THE BEST CHANCE TIME PERIOD FOR STRONG OR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING. MORE STORM CHANCES EXIST OVER THE WEEKEND AND MAY INCLUDE A THREAT FOR SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IN THOSE AREAS MENTIONED IN THE FIRST PARAGRAPH ABOVE. JP
In the hours before
Special weather statement, Apr 26, 5:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 516 PM CDT TUE APR 26 2016 INZ088-KYZ001>013-015>017-019>022-MOZ112-114-270100- SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- WEBSTER-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SYMSONIA...LOWES... SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY... NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON... ROCKCASTLE...PRINCETON...FRYER...DIXON...MADISONVILLE... HOPKINSVILLE...MOSELEYVILLE...OWENSBORO...CALHOUN...GREENVILLE... ALLEGRE...CLIFTY...ELKTON...GUTHRIE...CHARLESTON...NEW MADRID 516 PM CDT TUE APR 26 2016 ...LOCALLY HEAVY RAIN LIKELY WITH THE BROKEN LINE OF THUNDERSTORMS THROUGH 8 PM CDT... HEAVY RAIN...WITH RAINFALL TOTALS RANGING FROM THREE QUARTERS TO ONE AND A QUARTER INCHES...WILL BE LIKELY ACROSS WEST KENTUCKY AND THE DELTA REGION OF SOUTHEAST MISSOURI THROUGH 8 PM CDT. THE HEAVY RAIN WILL LAST APPROXIMATELY A HALF HOUR AFTER THE LEADING EDGE OF THE STORMS MOVE THROUGH YOUR AREA. THE RAIN WILL THEN LESSEN DRAMATICALLY...PRODUCING ANOTHER TENTH OF AN INCH BEFORE ENDING COMPLETELY. GIVEN THE RATE OF THE RAINFALL...SMALL SMALL DITCHES AND STREAMS WILL BECOME BRIEFLY OVERWHELMED AFTER THE STORMS ROLL THROUGH THE AREA. THIS MAY ALSO CAUSE MOMENTARY PONDING OF WATER ON ROADWAYS...ESPECIALLY IN URBAN AND POORLY DRAINED LOCATIONS. AN INCH OR TWO OF WATER COVERING THE ROADWAY MAY NOT BE UNCOMMON. IF YOU ARE ABLE...PLEASE DELAY TRAVEL UNTIL THE RAINFALL HAS TIME TO RUNOFF AND DRAIN AWAY FROM YOUR AREA. AVOID TRAVEL ON ROADS THAT ARE COVERED WITH WATER. LIGHT RAIN WILL LIKELY FOLLOW THE HEAVY RAIN UP TO AN HOUR FOLLOWING THE PASSAGE OF THE INITIAL LINE OF THUNDERSTORMS. SMITH
Local storm report, Apr 26, 5:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ULLIN 37.28N 89.18W
04/26/2016 E0.88 INCH PULASKI IL FIRE DEPT/RESCUE
&&
BP2Local storm report, Apr 26, 5:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
524 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 N ROUND KNOB 37.25N 88.73W
04/26/2016 E1.00 INCH MASSAC IL TRAINED SPOTTER
&&
BP2Local storm report, Apr 26, 5:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM LIGHTNING EVANSVILLE 37.98N 87.54W
04/26/2016 VANDERBURGH IN LAW ENFORCEMENT
TWO RESIDENTIAL STRUCTURE FIRES BELIEVED TO BE CAUSED BY
LIGHTNING PER EVANSVILLE DISPATCH
0523 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
04/26/2016 M59.00 MPH BUTLER MO ASOS
&&
BP2Local storm report, Apr 26, 5:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
541 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL EVANSVILLE 37.98N 87.54W
04/26/2016 M1.00 INCH VANDERBURGH IN PUBLIC
PICTURES SENT TO MEDIA FROM A VIEWER
&&
BP2Local storm report, Apr 26, 5:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
546 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 6 W EVANSVILLE 37.98N 87.65W
04/26/2016 E60 MPH VANDERBURGH IN TRAINED SPOTTER
ESTIMATED 55-60 MPH.
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Pike | 23 min |
| Apr 26, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 9 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 23 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 14 min |
| Apr 26, 4:56 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 34 min |
| Apr 26, 5:55 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 2 hr |
| Apr 26, 5:56 PM CDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 21 min |
| Apr 26, 6:10 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike | 3 hr |
| Apr 26, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 45 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 30 min |
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 34 min |
| Apr 26, 6:35 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 33 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 21 min |
| Apr 26, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.